Economics at your fingertips  

Imhof Approximations to Econometric Estimators

Manuel Arellano () and J. Sargan

Review of Economic Studies, 1990, vol. 57, issue 4, 627-646

Abstract: The article develops new approximations to the distribution function of a general econometric estimator or test statistic from a linear model. The method relies heavily on the general arguments for the validity of Edgeworth approximations, and produces formulae of a similar type, except that, instead of using the cumulative normal distribution, an Imhof distribution is used derived from the exact distribution of a linear combination of the sample data second moments. On theoretical grounds this might be expected to give better approximations for some estimators. In practice comparisons were made between computed approximations of both types for several simple cases.

Date: 1990
References: Add references at CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link) (application/pdf)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Review of Economic Studies is currently edited by Andrea Prat, Bruno Biais, Kjetil Storesletten and Enrique Sentana

More articles in Review of Economic Studies from Oxford University Press
Bibliographic data for series maintained by Oxford University Press (). This e-mail address is bad, please contact .

Page updated 2019-09-19
Handle: RePEc:oup:restud:v:57:y:1990:i:4:p:627-646.